MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Catalog Number 3549214
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 02/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.D4: udi: as the lot/serial number was not provided, the (01)gtin is not available.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a breast reconstruction with mentor cpx 4 breast tissue expander with suture tabs 550cc and experienced deflation on the right side post-operatively, which was confirmed during a physical exam.As a result, the patient underwent removal and replacement with a mentor gel breast implant on (b)(6) 2025.
 
Additional Manufacturer Narrative
On mar 28, 2025, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The impacted product serial number was identified as (b)(6).A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample determined that a tear was found on the anterior aspect of the med height te w/sut tabs 550cc tissue expander, between the union of the shell and bladder, at 11 o¿clock.Microscopic examination was performed, and the cause of the deflation could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Based on the findings previously detailed, a notification was sent to mentor's manufacturing team for further investigation.According to the manufacturing investigation, potential process failures resulting in possible leakage failure that may represent deflation/rupture were assessed concerning the product complaint.The process controls and data records collected for the deflated tissue expander are within specification.Therefore, the tears reported on the product are not able to be confirmed as manufacturing-related defect.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: the silicone shell of the tissue expander may easily be cut by a scalpel or ruptured by excessive stress, manipulation with blunt instruments, or penetration by a needle.Subsequent deflation and/or rupture could result.All devices should be carefully inspected for structural integrity prior to and during implantation.In addition, the patient should be advised that vigorous body movement (e.G., physical exercise) or excessive manipulation or trauma in the region of the expander may cause stress to the device and result in subsequent deflation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key21644626
Report Number1645337-2025-02926
Device Sequence Number15369105
Product Code LCJ
UDI-Device Identifier00081317006749
UDI-Public00081317006749
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130813
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3549214
Device Lot Number9856234
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer03/28/2025
07/25/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/21/2025
07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexFemale